Alert archive / Nevada / Lake Wind Advisories in 2021

Lake Wind Advisory 29, NWS Reno, NV

April 30, 20214 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Apr 30, 2021, 1:03 PM PDT for 4 counties in Nevada. It took effect at May 1, 2021, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2021, 1:03 PM PDT (20:03 UTC)
In effect from
May 1, 2021, 2:00 PM PDT
Expired
May 1, 2021, 11:00 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2514 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WWUS75 KREV 302003
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
103 PM PDT Fri Apr 30 2021

NVZ004-012300-
/O.NEW.KREV.LW.Y.0029.210501T2100Z-210502T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
103 PM PDT Fri Apr 30 2021

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY
FOR PYRAMID LAKE...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph
  expected. Waves 2 to 3 feet with a few spots of 4 feet near the
  east and southeast shores.

* WHERE...Pyramid Lake.

* WHEN...From 2 PM to 11 PM PDT Saturday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

* ADDITIONAL INFORMATION...Showers and a couple thunderstorms are
  possible Saturday evening. Along with the threat for lightning,
  the storms could produce strong and erratic outflow winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
1 follow-up statement
873 
WWUS75 KREV 012038
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
138 PM PDT Sat May 1 2021

NVZ004-020600-
/O.CON.KREV.LW.Y.0029.210501T2100Z-210502T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
138 PM PDT Sat May 1 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR PYRAMID LAKE...

* CHANGES...None.

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph 
  expected. Waves 2 to 3 feet with a few spots of 4 feet near 
  the east and southeast shores.

* WHERE...Pyramid Lake.

* WHEN...From 2 PM to 11 PM PDT Saturday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

* ADDITIONAL DETAILS...Showers and a couple thunderstorms are
  possible this evening. Along with the threat for lightning, the
  storms could produce strong and erratic outflow winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 30, 3:48 AM PDT, 9 hours 15 minutes earlier.

Area forecast discussion, Apr 30, 3:48 AM PDT, 9 hours 15 minutes before
Area Forecast Discussion
National Weather Service Reno NV
348 AM PDT Fri Apr 30 2021

.SYNOPSIS...

Well above normal temperatures continue into Friday with typical
afternoon breezes. Breezy winds for Saturday with a cold front
along with a few showers and thunderstorms possible north of I-80.
Cooler, near average temperatures Sunday into Monday then warm
and dry conditions return middle into the end of next week.

&&

.DISCUSSION...

A few changes were made to the forecast for the weekend, but the
overall ideas have not changed much. The main change was to add a
better chance of showers along with a few thunderstorms north of
I-80 Saturday afternoon and evening. Sunday is also looking a bit
cooler.

Continued very warm today with near record highs, typical
afternoon summer-like breezes and abundant high clouds. Then a
cold front approaches Saturday with the latest ensemble trends a
bit more robust with the front.

It will still be breezy Saturday ahead of the front with low
humidity at least south of I-80. Not much of a fire concern at
this point with green-up continuing and not much in the way of
carry over grass from reports. Near and north of the front, there
is decent moisture showing up with good forcing and instability.
Latest CAMs are showing showers and a few thunderstorms developing
along the front during this time as MUCAPE could be near 400
J/kg. Have increased the chances of showers north of I-80.

Behind the front it will be cooler, especially on Sunday. However,
it isn't going to be that cold with temperatures near average with
lighter northwest winds. Then another ridge builds in for the
middle of the week with temperatures warming to near 80 for the
lower valleys and typical afternoon winds by Wednesday. Another
trough is likely by Friday with gusty winds looking like the most
likely impact at this time as temperatures look to remain above
average. X

&&

.AVIATION...

VFR with high clouds today and typical afternoon SW-W breezes with
peak gusts to 25 kts at area terminals. A bit stronger winds for
Saturday with peak gusts to 30 kts possible at the terminals with
some light to moderate mtn wave turbulence. There is also a 30%
chance of showers north of I-80 (away from the main terminals)
with a thunderstorm possible there, but cloud bases expected to
remain VFR. Lighter winds Sunday and more from the northwest as
VFR conditions continue. X

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

Nearby

Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.